Decongestant

About "Decongestant"

Medicine that gives tempory relief from a stuffy or blocked nose during cold, sinusitis, hay fever or allergies is called a decongestant. They are commercially available as nasal sprays, tablets or capsules, syrups, and powder. The common decongestants used are Oxymetazoline, Phenylephrine, and Pseudoephedrine.

Related Terms: Steam Inhalation, Sinusitis, Viral Infection, Xylometazoline, Complete Blood Count, Deviated Nasal Septum, Phenylephrine

Recently Answered Questions


If I do not use a nose spray, my nose is always congested. What to do?
Query: Hi doctor, From the past 3 or 4 years, my nose has been reliant on nose sprays. I wake up, and I am congested. I go through my day, and I am congested. My sinuses feel like they swell up. I do not have a runny nose. It is just swelling. I do not believe it is allergies because I would take Benadryl ...  Read Full »
Dr. Prathap
Internal Medicine Physician

Answer: Hi,Welcome to icliniq.com.Chronic usage of decongestants leads to a condition called as rhinitis medicamentosa. This will cause an increase in symptoms, in spite of treatment.Gradually taper and stop the decongestants therapy, as it will be harmful you further. Continue with tablet Dazit (Deslora...  Read Full »
 
I have throat dryness and difficulty in breathing. Please help.
Query: Hello doctor, I am 21 years old female, 42 kg weight 5'3" height. I have been having a throat dryness and difficulty in breathing and also an abdominal pain. Please help.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello,Welcome to icliniq.com.Your workup has to be done as follow:Auscultation.Posterior pharynx examination.CBC.If throat congestion is present than decongestant like Levocetirizine can be prescribed for that. For dyspnea, CBC will rule out anemia if present and it will also help in abnormal respir...  Read Full »
 
Why am I having cold draining nose and body pain?
Query: Hello doctor, I have a cold draining nose and body pain. Please help.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You can have rhinitis as per history. I suggest you taking Levocetirizine 5 mg OD for five days which is decongestant. You can also take Vitamin C 500 mg BD for five days. If fever is also there, then take Paracetamol 500 mg SOS. You can take steam inhalation of warm wa...  Read Full »
 
Why do I have headache, cold, and running nose?
Query: Hi doctor, From yesterday I have a headache, cold, and running nose. Please help me.  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Your symptoms are suggestive of acute upper respiratory tract infection. It can be a viral infection too. Symptomatic management is done with decongestant like Levocetirizine or Phenylephrine. Vitamin C is having antioxidant property so it can be prescribed as lozenges....  Read Full »
 
What could be the possible reason for pain on my face?
Query: Hello doctor, I am having pain in my right side of the face between the temple and cheekbone. I am getting a stabbing pain when I press there. I am also suffering from sinus and taking Sinarest and antibiotic. What can I do?  Read Full »
Dr. Mehak Agarwal
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. Do you have a CT scan of your paranasal sinus (PNS)? If you have sinusitis, then you have to continue antibiotic and decongestant for at least a week. Also, you need to take a steroid nasal spray along with decongestant nose drop. Chronic sinusitis has to be op...  Read Full »
 
I need help for my rebound nasal congestion.
Query: Hi doctor, I am here to get help for rebound nasal congestion. Two years ago, I started using Oxymetazoline nasal spray for mild allergy. I continued using it because I thought my allergy is persistent. Recently, I realized that my problem is not an allergy but addiction to nasal spray. My symptom...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. You suffer from a condition called as rhinitis medicamentosa. As you have rightly understood, it is due to the prolonged uninhibited use of nasal decongestants. Repeated use of the same causes decongestion temporarily followed by rebound congestion inside the nose. ...  Read Full »
 
Is it fine to have itchy throat and stuffy nose after allogenic bone marrow transplant?
Query: Hello doctor, I am an 18-year-old girl. I have been a patient of beta thalassemia major. Recently allogenic bone marrow transplant was conducted (70 days since transplant). Before this, I had no history of any allergy or rash or another disease other than thalassemia. Recently, I have felt itchy thr...  Read Full »
Dr. Parth R Goswami
Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Your symptoms are suggestive of upper respiratory tract infection, possibly allergic inflammation. I suggest you investigate with CBC for primary work up. Meanwhile, a decongestant can be prescribed for your symptoms. You can drink warm water that helps in the soothing ...  Read Full »
 
Can Levothyroxine be taken along with MAO inhibitor?
Query: Hello doctor, I am wondering if I can take Levothyroxine along with MAO inhibitor? Also, I have taken Etizolam for a sleep disorder, how long do I need to wait before I can take MAO inhibitor?  Read Full »
Dr. Amritagarwal
Pharmacologist

Answer: Hello, Welcome to icliniq.com. You can take Levothyroxine with MAO (monoamine oxidase) inhibitor. The list of contraindicated drugs is as follows. Amphetamines. Cocaine. MDMA (3,4-Methylenedioxymethamphetamine). Opiates. Barbiturates. Decongestants and allergy medications. Diet pills...  Read Full »
 
I have a common cold from last three years. Please help.
Query: Hello doctor,I have a common cold from last three years I have tried many doctors. They only give Montelukast tablets to me. At first, they worked on me but later on these tables stopped working on me. Please help. I want to get rid of this.  Read Full »
Dr. Duaa Shubar
General Practitioner

Answer: Hello,Welcome to icliniq.com.The common cold is a viral infection that lasts for days, not years. To treat the common cold, you need to take rest, good hydration, nasal decongestants, panadol cold and flu (Paracetamol, Pseudoephedrine hydrochloride and Dextromethorphan hydrobromide), an antihistamin...  Read Full »
 
I have fluid in my middle ear. Is there any way to clear it?
Query: Hello doctor, My GP says I have fluid in my middle ear especially in my right ear. I have tried antibiotics and using a nasal spray for two weeks. This has been going on for six weeks. Is there any way to clear it or like my GP says will it just take time? Can this also make you feel slightly off ...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. Fluid in the middle ear is called serous otitis media (glue ear or otitis media with effusion). What we do in such patients is give medical management (antibiotics, decongestants, mucolytics, nasal sprays) and if it fails we go for myringotomy and grommet insertion. ...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Decongestant? We have medical experts to help you right away.

Ask a Doctor Online Now!